MAUDE Adverse Event Report: 3M HEALTH CARE 3M RANGER¿ BLOOD/FLUID WARMING SYSTEM STANDARD FLOW; STANDARD FLOW DISPOSABLE TUBING

3M HEALTH CARE 3M RANGER¿ BLOOD/FLUID WARMING SYSTEM STANDARD FLOW; STANDARD FLOW DISPOSABLE TUBING
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 04/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product sample was discarded by the customer; therefore, analysis of the product could not be conducted.Without a sample or product photo, root cause of reported issue and exact location of the reported leak was unable to be determined.Based on the information provided, issue appears to be a heat exchanger leak.There currently have been no change in complaint levels for hex leaks.3m will continue to monitor.End of report.
 
Event or Problem Description
A hospital anesthesia technician reported a (b)(6) male patient, weighing 20kg, had liver transplant surgery on (b)(6) 2019.The patient was being administered rbc fluid through a 3m¿ ranger¿ standard flow disposable set (model 24200) warmed by a 3m¿ ranger¿ warming unit (model not specified).Prior to administration, the fluid warming cassette was loaded into the warming unit.The warming unit was turned off at this time.The patient was administered rbc fluid for approximately 2 to 2 ½ hours.No pressure device or pump was used.No manual pressure was applied to the fluid bags.The employee alleged, approximately 2 to 2 ½ hours after the start of administration, the anesthesiologist discovered blood was leaking from the ranger ¿ unit.The anesthesiologist took action to prevent any bodily harm to the patient.The employee reported the warming unit was unable to be evaluated at the hospital due to blood contamination.

Brand Name
3M RANGER¿ BLOOD/FLUID WARMING SYSTEM STANDARD FLOW
Common Device Name
STANDARD FLOW DISPOSABLE TUBING
Manufacturer (Section D)
3M HEALTH CARE
2510 conway ave
st. paul MN 55144
MDR Report Key8564910
Report Number2110898-2019-00059
Device Sequence Number2232576
Product Code DWJ
UDI-Device Identifier00707387781392
UDI-Public00707387781392
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K973741
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/18/2021
Device Model NumberN/A
Device Catalogue Number24200
Device Lot NumberB8247
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2019
Initial Report FDA Received Date04/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age4 YR
Patient Weight20